MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD MILTEX BIOPBLADE 50 PER BOX; M3 - DERMAL

INTEGRA LIFESCIENCES MANSFIELD MILTEX BIOPBLADE 50 PER BOX; M3 - DERMAL
Catalog Number 33-100
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 12/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that as the physician was prepping for a procedure/organizing her procedure cart, the dermablade/miltex biopblade (b)(4) per box (33-100) positioned itself in the packaging somehow where it cut through the packaging.The provider was cut, incurred a laceration and required stitches for the wound.There was no delay in procedure or patient adverse consequence as a result of the incident.
 
Additional Manufacturer Narrative
Corrected field: g3 of initial mdr should read 06dec2023.G3 of initial mdr was erroneously submitted with aware date of 15dec2023.The aware date should have read 06dec2023 as we received "additional information" indicating that this case was first reported in an email to an integra representative on 06dec2023.
 
Additional Manufacturer Narrative
Supplier evaluation results: although the product was not returned for evaluation, the supplier was able to confirm the reported damage to the sterile pouch based on the photos provided.The manufacturing inspection record for this lot was checked and the supplier could not confirm that there was any equipment abnormality or manufacturing defects that could have led to this incident.Supplier investigation could not identify a root cause related to manufacturing or shipping.Per the product supplier, specification change is ongoing to convert to blister packaging.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated field: d4 (udi#), d9, g3, g6, h2, h3, h4, h6, h10 the suspected miltex biopblade (33-100) was not returned for evaluation.Device history record (dhr) review was conducted and no abnormalities related to the reported issue were identified.Searching this product id in our complaint handling system, no additional instances of user or patient injury were identified.Failure analysis: per visual evaluation of images/photos provided by the customer, the 33-100 blade cut through its sterile pouch packaging while being opened and cut the user.Root cause: the reported complaint was confirmed.Per the product supplier, validation is underway to convert the current packaging from sterile pouches to blister packs.As a result, no further action or investigation planned at this time.

Brand Name
MILTEX BIOPBLADE 50 PER BOX
Common Device Name
M3 - DERMAL
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18490134
Report Number3014334038-2024-00005
Device Sequence Number14336040
Product Code GDX
UDI-Device Identifier10381780064312
UDI-Public10381780064312
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number33-100
Device Lot Number19J01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer01/10/2024
02/12/2024
03/21/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date01/11/2024
03/11/2024
04/15/2024
Date Device Manufactured10/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale